Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Anyone had success on Effexor XR? Bridget

Posted by zinya on July 11, 2003, at 14:39:07

In reply to Re: Anyone had success on Effexor XR?, posted by Bridget on July 11, 2003, at 13:50:55

hi again Bridget,

gosh, you're so young to have uterine cancer. My heart goes out to you. Do you mind my asking how long ago that was? And I gather, if you're on HRT, then they took ovaries as well as uterus? I ask partly because i wonder if your body is still adjusting to hormone replacement? That in itself is a big set of changes for the body - how long have you been on them? and has that been getting altered (in terms of dose as well?) It's important to keep in mind that some things you might be experiencing in side effects could be related to that especially if you recently started. I ask also cuz i know more about the topic of HRT than i wish i did :)) and i think it's important for women to know about all the alternative types of estrogen -- Too many doctors (imo) prescribe Premarin as if it were the only option. Especially for long-term use, which presumably will be your case too, I think a much healthier route is Estraderm patches - It's a more natural form of estrogen - estradiol -- and there are other newer even more natural forms now getting developed which i'm just learning about which use more of estriol .. Using a patch is more efficient (transdermal) and it also protects the liver from having another daily drug to break down which, over time, can lead to liver function problems. I switched to using Estraderm in 1988 and have been very pleased overall, but again, as with ADs, each body is different and responds differently to doses and products.

But your latest post seems to raise this as a second thing that makes me curious (although you don't have to answer these Qs if you would rather not and i'll understand) ... There's a book I've recommended to women here before which I'll re-recommend to you re women's hormones if you haven't heard of it. I discovered her (a gynecologist somewhere in New England as i recall) on PBS when she did special programs. Her name is Christiane Northrup and the book is "Women's Bodies, Women's Wisdom".

As to Effexor, you sound like you're saying you feel you're doing okay enough to move up to 75 mg. IF you have a bad reaction after moving up, I'd definitely call your MD and/or if it seems intoleralbe (and/or if it's over the weekend and you can't get a hold of anyone), one alternative would be to go back to 37.5 by opening up a capsule and splitting the granules in half... At least until you could talk to the MD for advice. But DO NOT EVER for ANY REASON SUDDENLY STOP taking them altogether. Everyone's experience seems to be that this is a drug you MUST taper off of very gradually to avoid bad side effects.

more 2 cents from me,
zinya

p.s. As to the weight, again, you never know how it's going to affect you - seems to affect each of us differently.

> My doctor is a MD/I also see a OB/GYN. I am already on artificial hormones due to a hysterectomy . I am only 31.I had uterine cancer.
> I think I am doing okay. Like I said befor the mg go up on the sample pack tomorrow to 75mg.I am mainly being treated for anxiety. I definitely drink alot more water and no more nayusea. I just hope when it increases I do get all the side effects. I love the input.
> Is it really going to help with the weight. I know my appetite in the last few days had decreased alot.
>


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:zinya thread:13781
URL: http://www.dr-bob.org/babble/20030708/msgs/240942.html